{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,11,1]],"date-time":"2025-11-01T13:43:42Z","timestamp":1762004622877,"version":"3.40.4"},"reference-count":16,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2014,6,6]]},"abstract":"<jats:p>Novel anticoagulants are increasingly utilised in lieu of warfarin to treat non-valvular atrial fibrillation. Their clinical use in other non-FDA approved settings is also increasing. We present a case in which a patient abruptly stopped taking dabigatran due to a small bowel obstruction and shortly thereafter suffered a myocardial infarction complicated by left ventricular thrombosis with fatal embolisation to the superior mesenteric artery. In this context, we discuss the possibility of a rebound phenomenon of hypercoagulability with abrupt cessation of novel anticoagulants.<\/jats:p>","DOI":"10.1136\/bcr-2014-203910","type":"journal-article","created":{"date-parts":[[2014,7,4]],"date-time":"2014-07-04T10:48:18Z","timestamp":1404470898000},"page":"bcr2014203910","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":3,"title":["Myocardial infarction complicated by left ventricular thrombus and fatal thromboembolism following abrupt cessation of dabigatran"],"prefix":"10.1136","volume":"2014","author":[{"given":"Bethany","family":"Weiler","sequence":"first","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Ellen T","family":"Marciniak","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Robert M","family":"Reed","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Michael T","family":"McCurdy","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2014,7,4]]},"reference":[{"key":"2025042706021149000_2014.jul04_1.bcr2014203910.1","doi-asserted-by":"crossref","unstructured":"Xu Y Holbrook AM Simpson CS . Prescribing patterns of novel oral anticoagulants following regulatory approval for atrial fibrillation in Ontario, Canada: a population-based descriptive analysis. CMAJ 2013 ;1:E115\u2013E119.","DOI":"10.9778\/cmajo.20130032"},{"key":"2025042706021149000_2014.jul04_1.bcr2014203910.2","doi-asserted-by":"publisher","DOI":"10.1016\/j.jacc.2012.09.057"},{"key":"2025042706021149000_2014.jul04_1.bcr2014203910.3","doi-asserted-by":"publisher","DOI":"10.1185\/030079906X89801"},{"key":"2025042706021149000_2014.jul04_1.bcr2014203910.4","doi-asserted-by":"publisher","DOI":"10.1001\/archinternmed.2011.1666"},{"key":"2025042706021149000_2014.jul04_1.bcr2014203910.5","doi-asserted-by":"publisher","DOI":"10.1056\/NEJMoa1113697"},{"key":"2025042706021149000_2014.jul04_1.bcr2014203910.6","doi-asserted-by":"publisher","DOI":"10.1016\/j.ahj.2012.03.011"},{"key":"2025042706021149000_2014.jul04_1.bcr2014203910.7","doi-asserted-by":"crossref","unstructured":"Perzborn E Heitmeier S Buetehorn U . Direct thrombin inhibitors, but not the direct factor Xa inhibitor rivaroxaban, increase tissue factor-induced hypercoagulability in vitro and in vivo. J Thromb Haemost 2014 Apr 27. doi:10.1111\/jth.12591. [Epub ahead of print].","DOI":"10.1111\/jth.12591"},{"key":"2025042706021149000_2014.jul04_1.bcr2014203910.8","doi-asserted-by":"crossref","first-page":"620","DOI":"10.1097\/00005373-198507000-00008","article-title":"The spectrum of myocardial contusion: a review","volume":"7","author":"Tenzer","year":"1985","journal-title":"J Trauma Inj Infect Crit Care"},{"key":"2025042706021149000_2014.jul04_1.bcr2014203910.9","doi-asserted-by":"publisher","DOI":"10.1542\/peds.107.2.421"},{"key":"2025042706021149000_2014.jul04_1.bcr2014203910.10","doi-asserted-by":"publisher","DOI":"10.1016\/0002-9343(90)90368-N"},{"key":"2025042706021149000_2014.jul04_1.bcr2014203910.11","doi-asserted-by":"publisher","DOI":"10.1136\/heartjnl-2012-301962"},{"key":"2025042706021149000_2014.jul04_1.bcr2014203910.12","doi-asserted-by":"publisher","DOI":"10.1016\/0735-1097(90)90275-T"},{"key":"2025042706021149000_2014.jul04_1.bcr2014203910.13","doi-asserted-by":"publisher","DOI":"10.1161\/01.CIR.75.5.1004"},{"key":"2025042706021149000_2014.jul04_1.bcr2014203910.14","doi-asserted-by":"publisher","DOI":"10.1016\/S0003-4975(03)00198-X"},{"key":"2025042706021149000_2014.jul04_1.bcr2014203910.15","doi-asserted-by":"publisher","DOI":"10.1097\/01.sla.0000154269.52294.57"},{"key":"2025042706021149000_2014.jul04_1.bcr2014203910.16","doi-asserted-by":"publisher","DOI":"10.1093\/oxfordjournals.eurheartj.a014746"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2014-203910","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,4,27]],"date-time":"2025-04-27T13:02:19Z","timestamp":1745758939000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2014-203910"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2014,7,4]]},"references-count":16,"alternative-id":["10.1136\/bcr-2014-203910"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2014-203910","relation":{},"ISSN":["1757-790X"],"issn-type":[{"type":"electronic","value":"1757-790X"}],"subject":[],"published":{"date-parts":[[2014,7,4]]}}}